60 year old on disability due to several health issues that developed over the last 15 years. I haven’t aged very well. Moved from New Jersey to Virginia, not into computers so I go to the local library about once a week for access.
At age 45 I quit smoking cigarettes after 28 years and after the nicotine withdrawal (I quit cold turkey) I developed UC. Turned out I’ve had either reactions or intolerance to the most often prescribed medications for IBD. This soon led to a reactive Arthritis and pain killers which exacerbated my bleeding. It’s like you just can’t win! I’m currently on Azathioprine (100mg),Apriso, Omega 3 caps and taking Canasa Suppositories for the past few months.
The Canasa seems to help the UC
but causes some other minor problems
such as itching and flatulence and loss of appetite.
They are used every night at bed time,
not a social attraction or a pleasent experience to insert.
I’m curious if anyone else is using Canasa and what if any side effects (positive or negative) you might be experiencing. Also since Tylenol no longer helps with pain I’ve gone back to taking Excedrin and putting up with the bleeding. I’ve tr ied topical lotions as well but they are only temporary fixes.I’M REALLY TRYING HARD TO FIND 300 WORDS TO FILL UP THIS SPACE – so forgive my rambling.
I’ve been enrolling in clinical trials searching for new or experimental solutions, tried acupuncture,diets,Bio-Feed Back,self-hypnosis,and any other alternative solutions, all to no avail.(Can’t believe I still have almost another 100 words to go). I’ve spent so much of my savings on Health Care that I’m now relient on Disability. Between running (okay not exactly running) to the bathroom and trying to move with the Arthritis I’m pretty much homebound and having great difficulty sleeping. My situation seems to be getting worse and I’d be happy if it would at least just stabilize! I’m trying to avoid surgery as I have had surgery for another problem and it hasn’t gone well. Once burned,twice shy. 300 WORDS!
written by Rick
Submitted in the Colitis Venting Area